Minimal Permutation Representations of Nilpotent Groups
Ben Elias, Lior Silberman, and Ramin Takloo-Bighash
Source: Experiment. Math.
Volume 19, Issue 1
A minimal permutation representation of a finite group $G$ is a faithful $G$-set with the smallest possible size.
We study the structure of such representations and
show that for certain groups they may be obtained by a greedy construction. In these situations
(except when central involutions intervene) all minimal permutation representations have the
same set of orbit sizes. Using the same ideas, we also show that if the size $d(G)$ of
a minimal faithful $G$-set is at least $c|G|$ for some $c>0$, then
$d(G) = |G|/m + O(1)$ for an integer $m$, with the implied constant depending
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
Links and Identifiers
Permanent link to this document: http://projecteuclid.org/euclid.em/1268404806
Zentralblatt MATH identifier: 05689265
Mathematical Reviews number (MathSciNet): MR2649988